Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 8, 2021Montgomery County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 8, 2021, 6:19 AM EDT for Montgomery County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2021, 6:19 AM EDT (10:19 UTC)
Expired
Oct 8, 2021, 6:45 AM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Montgomery County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS82 KFFC 081019
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
619 AM EDT Fri Oct 8 2021
 
GAZ112-113-081045-
Toombs GA-Montgomery GA-
619 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of 
west central Toombs and Montgomery Counties through 645 AM EDT...

At 618 AM EDT, a strong thunderstorm was near Ailey, or near Mount
Vernon, moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Tarrytown,
Center, Rock Springs, Charlotteville and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3201 8259 3232 8261 3232 8245 3215 8237
      3201 8243 3200 8258
TIME...MOT...LOC 1018Z 270DEG 5KT 3214 8254 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:19 AM EDT, 2 hours earlier.

Area forecast discussion, Oct 8, 4:19 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Peachtree City GA
419 AM EDT Fri Oct 8 2021

.SHORT TERM /Today through Thursday/...

Today a drier weather pattern than we have seen lately emerges. At
the start of the day the FA will be at the base of a broad upper
trough encompassing much of the eastern CONUS. Drier air aloft will
slowly advect into the area from the northwest. While at the surface
a low just off the east coast will keep a steady stream of low level
moisture over the area. As the trough axis slowly pushes eastward
weak disturbances will move through the longwave pattern helping to
initiate rain showers and isolated thunderstorms. The convection will
primarily be focused on the eastern potions of the CWA through early
tomorrow morning.

Tomorrow through late next week the FA will be situated under
upper level and surface ridging. Although over the course of the
week both the surface and upper level ridges will move eastward
and elongate sensible weather will remain generally dry through at
least Friday. Any extremely limited PoPs will be confined to very
north GA.

High temperatures will run just a bit above normal and in the upper
70s to mid 80s with lows falling into the 60s each night under
cloudy skies.

28

&&

.PREV DISCUSSION... /Issued 133 AM EDT Fri Oct 8 2021/

AVIATION... 06Z Update... CIGS have begun to fall to IFR at most
sites this morning. IFR/LIFR with patchy fog anticipated through
the early morning hours. Drier weather expected today. Most
showers and isolated thunderstorms are expected to east of the
terminals after 18Z. Light easterly winds will gradually shift to
the N/NW today and stay 5 to 8kts.

//ATL Confidence...06Z Update...
Medium confidence on all elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          76  62  78  61 /  70  20  10   0
Atlanta         79  61  80  62 /  30   5   0   0
Blairsville     75  54  76  55 /  40  10   0   0
Cartersville    80  59  81  61 /  10   5   0   0
Columbus        83  62  83  63 /  10   0   0   0
Gainesville     76  60  78  61 /  50  20   5   0
Macon           81  62  81  61 /  50  10   0   0
Rome            82  59  83  62 /  10   0   0   0
Peachtree City  80  60  81  61 /  20   0   0   0
Vidalia         81  65  79  65 /  70  30  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...
Forsyth...Gilmer...Glascock...Gordon...Greene...Gwinnett...
Hall...Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Jones...Lamar...Lumpkin...Macon...
Madison...Marion...Meriwether...Monroe...Morgan...Murray...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...White...
Whitfield...Wilkes...Wilkinson.

&&

SHORT TERM...28
LONG TERM....28
AVIATION...28
Hazardous weather outlook, Oct 8, 4:16 AM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
416 AM EDT Fri Oct 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
416 AM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Patchy dense fog will be possible area wide this morning.

Locally heavy rainfall and isolated thunderstorms will continue
today, but will be mostly confined to southcentral and eastern
Georgia. Localized flash flooding will be possible. A Flash Flood
Watch remains in effect for portions of north and central Georgia
through 8 AM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible across across the far eastern
portions of the area on Saturday. The primary threat with any
thunderstorms will be occasional lightning and locally heavy rain.

Sunday through Thursday no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Oct 8, 4:13 AM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 AM EDT Fri Oct 8 2021

GAZ097-107-109-080845-
Laurens GA-Dodge GA-Pulaski GA-
413 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
south central Laurens, central Dodge and southeastern Pulaski
Counties through 445 AM EDT...

At 412 AM EDT, a strong thunderstorm was over Godwinsville, or near
Eastman, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas. A Flash
         Flood Warning is in effect for portions of these counties.

Locations impacted include...
Eastman, Chauncey, Union, Jay Bird Springs, Five Points, Plainfield,
Godwinsville and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3211 8335 3213 8336 3213 8342 3214 8347
      3230 8316 3227 8292 3213 8296 3203 8307
TIME...MOT...LOC 0812Z 283DEG 17KT 3216 8315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 4:20 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Fri Oct 8 2021

GAZ098-080845-
Treutlen GA-
420 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
western Treutlen County through 445 AM EDT...

At 420 AM EDT, a strong thunderstorm was over Orland, or near
Soperton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Soperton, Orland, Orianna, Blackville, Barnhill and Lothair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3232 8259 3230 8271 3238 8272 3239 8272
      3239 8271 3241 8270 3243 8270 3246 8269
      3246 8266 3249 8263 3250 8261 3243 8253
TIME...MOT...LOC 0820Z 250DEG 4KT 3240 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 4:51 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 AM EDT Fri Oct 8 2021

GAZ098-080915-
Treutlen GA-
451 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
central Treutlen County through 515 AM EDT...

At 451 AM EDT, a strong thunderstorm was over Soperton, moving east
at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Soperton and Zaidee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3233 8251 3233 8265 3246 8267 3246 8266
      3247 8264 3249 8254 3241 8250
TIME...MOT...LOC 0851Z 252DEG 7KT 3238 8261

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 5:40 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 AM EDT Fri Oct 8 2021

GAZ111-112-081015-
Wheeler GA-Montgomery GA-
540 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
northeastern Wheeler and northwestern Montgomery Counties through
615 AM EDT...

At 540 AM EDT, a strong thunderstorm was over Landsburg, or near
Mount Vernon, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Mount Vernon, Glenwood, Ailey, Higgston, Tarrytown, Landsburg and
Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3229 8272 3230 8269 3229 8267 3229 8266
      3230 8267 3231 8265 3234 8251 3234 8250
      3215 8247 3214 8271
TIME...MOT...LOC 0940Z 251DEG 12KT 3223 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 5:43 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 AM EDT Fri Oct 8 2021

GAZ039-051-081015-
Taliaferro GA-Wilkes GA-
543 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
central Taliaferro and southwestern Wilkes Counties through 615 AM
EDT...

At 543 AM EDT, a strong thunderstorm was near Carters Grove, or 7
miles southwest of Washington, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Washington, Aonia, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Celeste, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3364 8259 3363 8261 3363 8262 3362 8262
      3361 8265 3360 8265 3360 8269 3357 8290
      3372 8296 3373 8295 3374 8296 3387 8268
      3363 8258
TIME...MOT...LOC 0943Z 251DEG 12KT 3368 8286

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 6:19 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 AM EDT Fri Oct 8 2021

GAZ112-113-081045-
Toombs GA-Montgomery GA-
619 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
west central Toombs and Montgomery Counties through 645 AM EDT...

At 618 AM EDT, a strong thunderstorm was near Ailey, or near Mount
Vernon, moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Tarrytown,
Center, Rock Springs, Charlotteville and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3201 8259 3232 8261 3232 8245 3215 8237
      3201 8243 3200 8258
TIME...MOT...LOC 1018Z 270DEG 5KT 3214 8254

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:38 PM EDTSpecial Weather StatementFFCDooly37 min
Oct 7, 9:11 PM EDTSpecial Weather StatementFFCLamar64 min
Oct 7, 9:17 PM EDTSpecial Weather StatementFFCDooly28 min
Oct 7, 9:42 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Oct 7, 9:52 PM EDTSpecial Weather StatementFFCButts38 min
Oct 7, 10:00 PM EDTSpecial Weather StatementFFCDooly30 min
Oct 7, 10:33 PM EDTSpecial Weather StatementFFCPulaski27 min
Oct 7, 10:47 PM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Pulaski, Twiggs43 min
Oct 7, 11:27 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min
Oct 7, 11:58 PM EDTSpecial Weather StatementFFCBleckley32 min
Oct 8, 12:04 AM EDTSpecial Weather StatementFFCTwiggs26 min
Oct 8, 12:32 AM EDTSpecial Weather StatementFFCBleckley28 min
Oct 8, 12:39 AM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach16 hr
Oct 8, 12:50 AM EDTSpecial Weather StatementFFCTwiggs25 min
Oct 8, 1:05 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens40 min
Oct 8, 1:43 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens32 min
Oct 8, 1:59 AM EDTSpecial Weather StatementFFCHouston31 min
Oct 8, 2:15 AM EDTSevere Thunderstorm WarningFFCLaurens30 min
Oct 8, 2:31 AM EDTSpecial Weather StatementFFCBleckley29 min
Oct 8, 2:45 AM EDTSevere Thunderstorm WarningFFCLaurens, Wheeler34 min
Oct 8, 2:47 AM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens6 hr
Oct 8, 3:17 AM EDTSpecial Weather StatementFFCBleckley28 min
Oct 8, 3:21 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 3:41 AM EDTFlash Flood WarningFFCBleckley, Dodge, Dooly, Houston, Pulaski7 hr
Oct 8, 3:48 AM EDTSpecial Weather StatementFFCPulaski27 min
Oct 8, 3:51 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 4:13 AM EDTSpecial Weather StatementFFCDodge32 min
Oct 8, 4:20 AM EDTSpecial Weather StatementFFCTreutlen25 min
Oct 8, 4:51 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 5:03 AM EDTFlash Flood WarningFFCDodge, Laurens, Pulaski, Wilcox8 hr
Oct 8, 5:40 AM EDTSpecial Weather StatementFFCMontgomery35 min
Oct 8, 5:43 AM EDTSpecial Weather StatementFFCWilkes32 min
Oct 8, 6:22 AM EDTSpecial Weather StatementFFCTaliaferro23 min
Oct 8, 6:53 AM EDTRiver Flood WarningFFCDooly6 hr
Oct 8, 7:08 AM EDTSpecial Weather StatementFFCToombs37 min
Oct 8, 7:20 AM EDTFlash Flood WarningFFCDodge, Telfair, Wilcox5 hr
Oct 8, 7:45 AM EDTSpecial Weather StatementFFCToombs30 min
Oct 8, 8:53 AM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens, Treutlen3 hr
Oct 8, 9:02 AM EDTFlash Flood WarningFFCDooly, Sumter88 min
Oct 8, 9:56 AM EDTFlash Flood WarningFFCButts, Monroe101 min
Oct 8, 12:33 PM EDTRiver Flood WarningFFCJones10 hr
Oct 8, 2:12 PM EDTRiver Flood WarningFFCPulaski32 hr
Oct 8, 3:37 PM EDTRiver Flood WarningFFCDooly14 hr
Oct 8, 5:42 PM EDTFlash Flood WarningFFCLaurens2 hr
Oct 8, 6:26 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.